Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 15, NWS Cleveland, OH

May 2, 2016Sandusky County, Wood County, Ohio

NWS Cleveland, OH issued this river flood warning at May 2, 2016, 4:41 PM EDT for Sandusky County, Wood County, Ohio. It took effect at May 2, 2016, 8:00 PM EDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 4:41 PM EDT (20:41 UTC)
In effect from
May 2, 2016, 8:00 PM EDT
Expired
May 3, 2016, 3:30 PM EDT
In force
20 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Sandusky County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Portage River at Woodville (WDVO1). The gauge peaked at 9.50 ft at May 3, 2016, 4:00 AM EDT.

actionminormoderate68101205/0205/0305/04
Action stage
8 ft
Minor stage
11 ft
Moderate stage
12.5 ft
Major stage
13.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

292 
WGUS41 KCLE 022041
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT MON MAY 2 2016

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-030441-
/O.NEW.KCLE.FL.W.0015.160503T0000Z-160503T1930Z/
/WDVO1.1.ER.160503T0000Z.160503T0600Z.160503T1330Z.NO/
441 PM EDT MON MAY 2 2016

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Portage River At Woodville
* from this evening to Tuesday afternoon.
* At 4 PM the stage was 8.8 feet.
* Flood stage is  9 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and rise to near 
  9.2 feet by late tonight. The river will fall below flood stage by 
  Tuesday morning.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$
3 follow-up statements
101 
WGUS81 KCLE 030248
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1048 PM EDT MON MAY 2 2016

...The flood warning continues for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-031048-
/O.EXT.KCLE.FL.W.0015.000000T0000Z-160504T0224Z/
/WDVO1.1.ER.160502T2230Z.160503T0600Z.160503T2024Z.NO/
1048 PM EDT MON MAY 2 2016

The flood warning continues for 
  the Portage River At Woodville
* until Tuesday evening...or until the warning is cancelled.
* At 10:30 PM Monday the stage was 9.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 9.6 feet late tonight. 
  The river will fall below flood stage Tuesday afternoon.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$
982 
WGUS81 KCLE 030756
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EDT TUE MAY 3 2016

...The flood warning continues for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-031556-
/O.CON.KCLE.FL.W.0015.000000T0000Z-160504T0224Z/
/WDVO1.1.ER.160502T2230Z.160503T0730Z.160503T2024Z.NO/
356 AM EDT TUE MAY 3 2016

The flood warning continues for 
  the Portage River At Woodville
* until late this afternoon.
* At  3:30 AM Tuesday the stage was 9.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river was near crest at 4am and will fall below flood 
  stage by late this afternoon.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$
999 
WGUS81 KCLE 031836
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT TUE MAY 3 2016

...The flood warning is cancelled for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-031906-
/O.CAN.KCLE.FL.W.0015.000000T0000Z-160504T0224Z/
/WDVO1.1.ER.160502T2230Z.160503T0730Z.160503T1700Z.NO/
236 PM EDT TUE MAY 3 2016

* At 1:15 PM Tuesday the river dropped below a flood stage of 9.0 feet. 
* The river will continue to recede. No additional flooding is forecast.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 2, 3:44 PM EDT, 57 minutes earlier.

Area forecast discussion, May 2, 3:44 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT MON MAY 2 2016

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND TUESDAY.
A COLD FRONT WILL APPROACH THE REGION TUESDAY NIGHT. THE FRONT
WILL SLOWLY MOVE ACROSS THE AREA ON WEDNESDAY AS LOW PRESSURE
DEVELOPS ALONG IT IN OHIO. THE FRONT WILL MAKE SLOW PROGRESS EAST
ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A CONSIDERABLE AMOUNT OF LOW LEVEL MOISTURE REMAINS IN THE WAKE OF
THE COLD FRONT THAT HAS DROPPED SOUTH OF THE REGION. THE REGIONAL
RADAR MOSAIC HAS A FEW WEAK RETURNS OVER NW OHIO AND INDIANA. CAN
NOT COMPLETELY RULE OUT A BRIEF SPRINKLE OR LIGHT SHOWER BUT FOR
NOW WILL KEEP THE FORECAST DRY. WATER VAPOR IMAGERY SHOWS ENHANCED
UPPER CLOUDS INCREASING AS A VORT CENTER OVER CENTRAL ILLINOIS
MOVE EAST TOWARDS OHIO AS SHOWN IN THE WATER VAPOR IMAGERY. THE NEXT
UPDATE MAY NEED TO RECONSIDER THE DRY FORECAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUESDAY SHOULD BE TRANQUIL WITH GENERALLY DRY CONDITIONS. THERE IS
A WEAK UPPER LEVEL SHORT WAVE THAT WILL BE CROSSING THE REGION SO
THERE COULD BE ONCE AGAIN A BRIEF SHOWER BUT CONFIDENCE IS LOW IN
ANY ONE LOCATION RECEIVING MEASURABLE RAIN.

ANOTHER ROUND OF HEAVIER SHOWERS WITH EMBEDDED THUNDER IS EXPECTED
VERY LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A RATHER
IMPRESSIVE SHORT WAVE DIGS SOUTH ACROSS THE LOWER GREAT LAKES.
INSTABILITY INCREASES WITH CAPE VALUES IN THE 500-1000 J/KG
RANGE. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY WITH SMALL
HAIL POSSIBLE. CONFIDENCE IS RATHER HIGH WITH GOOD MODEL
AGREEMENT. THE SYSTEM WILL MAKE ONLY SLOW PROGRESS EAST AS THE
UPPER LEVEL SUPPORT DROPS SOUTH OF THE REGION AND LEAVES SOMEWHAT
OF AN INVERTED TROUGH OVER THE REGION.

GENERALLY BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM FORECAST BEGINS ON THURSDAY WITH A DEPARTING LOW PRESSURE
SYSTEM AND COLD FRONT LEAVING BEHIND COOLER TEMPERATURES AND SOME
RESIDUAL PRECIPITATION OVER THE REGION. THIS SYSTEM IS ASSOCIATED
WITH AN UPPER LEVEL TROUGH THAT BECOMES PINCHED AND GETS CUT OFF
FROM THE MEAN UPPER LEVEL FLOW AS IT MEANDERS EASTWARD. NORTHERN
OHIO AND NW PA ENDS UP ON THE WESTERN SIDE OF THIS UPPER LEVEL CUT
OFF LOW WHICH SUPPORTS AVA AND LARGE SCALE SUBSIDENCE WHICH SHOULD
PROMOTE SOME RIDGING OVER THE REGION AND LEAVE PRECIPITATION CHANCES
RATHER MINIMAL THROUGH MOST OF FRIDAY AND SATURDAY. MODELS CONTINUE
TO BE IN GENERAL AGREEMENT OF ANOTHER UPPER LEVEL TROUGH SUPPORTING
A SURFACE LOW PRESSURE IN CANADA ON SUNDAY WHICH WILL EXTEND A COLD
FRONT THROUGH THE REGION LATE SATURDAY INTO SUNDAY. THIS WILL BRING
A CHANCE OF PRECIPITATION THROUGHOUT THE AREA AND POTENTIALLY SOME
THUNDER LATE SATURDAY INTO SUNDAY. UPPER LEVEL FLOW BECOMES
AMPLIFIED ALLOWING FOR ANOTHER UPPER LEVEL LOW TO CUT OFF OVER
QUEBEC ON MONDAY. THEN THE EXTEND MODELS LOSE AGREEMENT ON THE
TIMING OF THE NEXT SYSTEM FOR THE MIDDLE OF NEXT WEEK.

TEMPERATURES LOOK TO BE BELOW AVERAGE BEHIND THE COLD FRONT ON
THURSDAY BUT WILL RECOVER TO ABOUT AVERAGE FOR THE REST OF THE LONG
TERM FORECAST. THE ONLY OPTIMISTIC POINT ON THE TEMPERATURES WOULD
BE FOR SATURDAY WHERE WE MAY FINALLY HIT THE 70 DEGREE MARK FOR THE
FIRST TIME IN A WEEK AND A HALF IN THIS SEEMINGLY CHILLY AND WET
PATTERN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A DEPARTING LOW PRESSURE SYSTEM MOVING OVER THE NEW ENGLAND STATES
HAS LEFT BEHIND A SOLID DECK OF NON VFR CIGS ACROSS THE REGION.
THESE CIGS HAVE STRUGGLED TO LIFT THROUGHOUT THE DAY AS KTOL AND
KFDY HAVE JUST REACHED MVFR STATUS WHILE THE OTHER FIVE SITES ARE
STUCK IN IFR. MEANWHILE ANOTHER APPROACHING LOW PRESSURE SYSTEM
WILL MOVE SOUTHEAST OF KMFD/KCAK/KYNG THIS EVENING BRINGING
ADDITION MOISTURE TO THE REGION. MODEL GUIDANCE WITH THIS TAF
PACKAGE DIFFERS GREATLY BETWEEN IFR/LIFR OVERNIGHT TO ENTIRELY
LIFTING THE LAYER TO VFR. SEEING NO TRUE FORCING TO LIFT THE
LAYER AND ADDITIONAL MOISTURE IN THE REGION... WENT MORE
PESSIMISTIC WITH SOME OF THE TAFS SITES TO REMAIN IFR THROUGH THE
EVENING AND THE OVERNIGHT WITH OTHERS LIFTING INTO MVFR AND
POTENTIALLY VFR ESPECIALLY KTOL/KFDY. IN ADDITION SOME THINNING
OF CLOUDS OVER LAKE ERIE MAKE ME BELIEVE THAT KERI MAY JUMP FROM
IFR TO VFR OVER THE NEXT FEW HOURS. CERTAINLY A MIXED BAG OF CIGS
TO BE CONCERNED WITH THIS EVENING...

OUTLOOK...NON-VFR LIKELY WEDNESDAY INTO FRIDAY.

&&

.MARINE...
LAKE ERIE LOOKS VERY QUIET THIS WEEK. WAVES LOOKS TO BE 2 FEET OR
LESS THROUGH THE WEEKEND WITH THE POSSIBLE EXCEPTION OF THE TIME
AROUND THE COLD FRONT PASSAGE ON WEDNESDAY INTO THURSDAY. WINDS WILL
BE STRONGER AROUND THIS PERIOD WITH SOUTHERLY WINDS 10 TO 15 KT
WHICH WILL SHIFT TO NORTHWESTERLY WINDS WEDNESDAY NIGHT. NO SMALL
CRAFT ADVISORIES ARE EXPECTED THROUGH THE WEEKEND AT THIS TIME.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LAPLANTE
NEAR TERM...LAPLANTE
SHORT TERM...LAPLANTE
LONG TERM...SEFCOVIC
AVIATION...SEFCOVIC
MARINE...SEFCOVIC
Hazardous weather outlook, May 2, 5:38 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
538 AM EDT MON MAY 2 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
538 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:26 PM EDTSpecial Weather StatementCLEMorrow49 min

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.